Its been five months i quit from alcohol, i passed through panic attacks, anxiety, rapid heart beats. it has reduced a lot, but i sometimes i wake up in night feeling confused, its hard to explain, my mind keeps working...feeling of scared,i am not sure what to do, if anyone has faced this,do you know how many months more does it take to get rid of these symtoms.
google Post Acute Withdrawal Syndrome.....PAWS...sounds like u have it......some folks need a mild anti-depressant and or non-habit forming anti-anxiety agent to help them thru this time.......it will take time for it too pass depending upon for how long u drank for an how much u drank.......it would be wise for u to see ur family doctor to assess ur current medical needs.And to see if any damage done to liver from drinking!
hello. you aren't alone. sounds like paws to me too. it takes time for the brain chemistry to re-normalize after we put down the drink or other drug. i'm on both antidepressant and antianxiety meds as well as individual therapy to help with my own symptoms (which also include "free floating" anxiety, depression and racing thoughts). i even still get the shakes occasionally, which has been attributed to nerve damage. the good news is it does get better, it just takes time. i would also take ibizan's advice and talk to a doctor, and let them evaluate your needs. i wasn't too happy about having to take meds, but i look at it in the same way as needing crutches and a cast for a broken leg. they make physical function possible while the body heals. the meds, aa, therapy, etc. make living possible as my mind and spirit are healing from a broken existence. if you have a copy of the basic text of aa, check out page 133--the 2 middle paragraphs. i was in the first couple of weeks of sobriety and had just expressed my concerns over my inability to hold a cup of coffee or complete a rational sentence. the passage on that page just happened to be the topic of discussion that had been selected long before i showed up. i am still amazed at how often such things coincide.
hang in there and best wishes---gm
Thanks for your comments, when i check about paws, looks like i have paws, when i first got the symtoms, i went to ER, the doctor checked CT scan , 4 liver tests, blood test, urine test, but couldnt know what is problem?,well at that time..i had severe presyncope, like i am about to faint, its like all the time..those were the worst days of my life....but now i am lot better...i feel good every morning..this happens once in while...anxiety and being confused...do you think i should go to the doctor..is this something like, i have to take medication to stop it, or it should reduce as time goes by..if i have to go to doctor,..where can find the doctor for alcohol withdrawal specially,i havent taken any medication till now..its been 5 months..i am eating fruits , vegetables, meat and stuff..and doing exercise..
for a year after i quit alcohol i felt dizzy...also had lots of anxiety...i never took anything for it although looking back i think i would...i thought for sure the symptoms would be a lot easier to handle after 6 months or even gone ....but it's a couple year thing..i cut out almost all red meat..that helped with sleeping...now i eat a little red meat once in a while...after i quit alcohol i found out i had hep c..and that made things really bad..withdrawals can be much worse with hep c...good luck....billy
I had a quick comment and question for the group. I have drank a 12 pack of beer every night for the last 10 years. I finally got tired of the whole situation. I quit 5 days ago. Now I feel like a zombie. At work I stare blankly at my computer screen and I am worried about getting fired. I can't think straight and it feels like there is a pressure in my head. Now my question, someone had mentioned taking an antidepressant unitl my brain starts recovering from the alcohol damage. Can the brain chemicals recover correctly if you are on an antideressant and will the confusion and brain fog go away?
i think you should look at getting some help...i wish i did...the anxiety could kick in soon..i'm not sure about the anti d's ...but maybe see a doc to get something to help...who knows your withdrawals may not be that bad..but most likely will last for 3 months to a year...it's tough...good luck....billy
You say you quit five days ago. The confusion and brain fog should rapidly (a week or two) clear to a large degree without your taking any anti-depressant. If you are like me and everyone else I have ever heard of who quit drinking, you are in for an extended period of insomnia and emotional instability, however.
Since alcohol use is typically only a symptom of an underlying problem, you should take steps to ensure you won't return to drinking. I can't recommended too strongly trying AA.
Let me suggest you see a psychiatrist as well to see if there is some underlying depressive or anxiety disorder. Some studies suggest one is present in up to 50% of alcohol abusers.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.